MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 36MM D; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 36MM D; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign: australia.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 -2023 -00375, 0001825034 -2023 -00376.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the surgeon implanted g7 bonemaster shell, 1 screw, high wall liner and then a + 10 degree liner.The surgeon implanted the cup, inserted 25mm bone screw then went to put in high wall liner.There was solid impact on liner engagement but immediately after, the liner disengaged.The surgeon thought it was the screw, so he removed it and then put it back in, making sure it fully seated again.He then attempted to impact liner for a 2nd time, and it would not engage.He was asked to check soft tissue impingement and check the screw again.The surgeon followed all tips/instructions on placing the liner and screw correctly, and he didn¿t see any soft tissue impingement but cleared any soft tissue in vicinity.He then decided to remove the screw and replace the liner and again, the liner initially engaged and then when trialing, it disengaged a third time.The surgeon was offered to replace the liner with a new liner (10 degree) and he impacted that into existing cup.The liner disengaged twice more upon trialing.The surgeon was advised to remove the cup and put in a new cup, which he did, and he once again tried to impact existing liner.The liner once again disengaged.It was then suggested to open a new liner and he impacted that liner and it stayed engaged.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: d4; g3; h2; h4.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Visual examination of the returned product identified no visible damage to the shell.The liners both have visible damage to the scallop areas.There was no damage to the locking feature of either liner.It is unknown if the damage occurred during or prior to assembly attempts.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.The additional information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Unable to confirm complaint.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
G7 HI-WALL E1 LINER 36MM D
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16432681
Report Number0001825034-2023-00377
Device Sequence Number5411235
Product Code PBI
UDI-Device Identifier00880304527096
UDI-Public(01)00880304527096(17)270604(10)7273166
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number010000934
Device Lot Number7273166
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/06/2023
04/04/2023
09/08/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/31/2023
04/05/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown